Alert archive / New Hampshire / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 15, 2015, 6:33 PM EDT for Cheshire County, New Hampshire. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2015, 6:33 PM EDT (22:33 UTC)
- Expired
- Aug 15, 2015, 8:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Cheshire County, NH
The radar
The Boston radar (KBOX), 141 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 5:27 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 15, 5:27 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 527 PM EDT SAT AUG 15 2015 .SYNOPSIS... A WEAK SURFACE TROUGH WILL CROSS THE REGION THIS EVENING ACCOMPANIED BY SHOWERS AND A FEW THUNDERSTORMS. A LARGE RIDGE OF HIGH PRESSURE WILL BUILD ALONG THE EAST COAST SUNDAY THROUGH MID NEXT WEEK BRINGING HOT AND HUMID AIR TO THE AREA. LOW PRESSURE WILL MOVE NORTH OF OUR REGION AND INTO CANADA LATER IN THE WEEK...SLOWLY DRAGGING A COLD FRONT ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MINIMAL DYNAMICS WITH TROUGH CROSSING THE FORECAST AREA THIS EVENING...WILL COMBINE WITH AN UNSTABLE...HIGH CAPE ENVIRONMENT TO PRODUCE MORE SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS...AND SLOW MOVING NATURE TO THE PRECIP MAY LEAD TO LOCALLY HEAVY RAINFALL. BOUNDARIES WILL CONTINUE TO FORM AS WELL...THEREFORE CONVECTIVE DEVELOPMENT WILL CONTINUE ACROSS THESE REGIONS FOR UP TO A FEW MORE HOURS. THE LATEST HRRR CONTINUES TO SHOW INDIVIDUAL CELLS BECOMING EMBEDDED IN A LARGER SCALE MASS OF RAIN TOWARDS THIS EVENING. THE PRECIP WILL GRADUALLY WIND DOWN THIS EVENING AS THE UPPER LEVEL TROUGH EXITS THE REGION AND DIURNAL HEATING CEASES. EXPECT PATCHY FOG TO FORM. THIS WILL MAINLY BE OVER THE INLAND VALLEY LOCATIONS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... HHH...HAZY HOT AND HUMID CONDITIONS ARE EXPECTED ON SUNDAY AS H8 TEMPERATURES REACH +16C. A LARGE UPPER LEVEL RIDGE WILL BE IN PLACE AT THAT TIME...WITH THE MEAN FLOW OUT OF THE SOUTHWEST. TEMPERATURES WILL RANGE FROM THE MID 80S IN THE MOUNTAINS...TO THE LOWER 90S OVER SOUTHERN MAINE AND NEW HAMPSHIRE. DEW POINT VALUES WILL BE IN THE MID 60S...SO HEAT INDEX VALUES SHOULD NOT BE OVERLY HIGH. EXPECT MORE PATCHY FOG SUNDAY NIGHT. TEMPERATURES WILL FALL TO THEIR DEW POINTS SO READINGS WILL DROP INTO THE MID 60S BY SUNRISE. && .LONG TERM /MONDAY THROUGH SATURDAY/... LONG RANGE GLOBAL MODELS ARE IN GOOD AGREEMENT THROUGH THE PERIOD. AN EAST COAST RIDGE AT THE SURFACE AND ALOFT WILL RESULT IN ONE OF THE HOTTEST DAYS OF THE SUMER ON MONDAY. WITH DEWPOINTS IN THE MID TO UPPER 60S APPARENT TEMPERATURES WILL BE IN THE 90S OVER MUCH OF THE AREA AWAY FROM THE IMMEDIATE COAST. A CAP ALOFT SHOULD PREVENT MUCH IN THE WAY OF CONVECTION. TEMPERATURES WILL COOL A FEW DEGREES TUESDAY AND THEN A FEW DEGREES MORE ON WEDNESDAY. AS THE RIDGE BREAKS DOWN WE WILL SEE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL APPROACH LATE WEEK WHICH COULD SIGNAL A MORE ORGANIZED CONVECTION EVENT. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... SHORT TERM...MAINLY VFR CONDITIONS THROUGH SUNDAY NIGHT. THE EXCEPTION WILL BE FOR LOCAL IFR CONDITIONS IN ANY STORMS THROUGH THIS EVENING. ALSO...PATCHY LATE NIGHT FOG WILL LEAD TO LOCAL IFR CONDITIONS...ESPECIALLY IN THE INLAND VALLEYS. LONG TERM...VFR TO MVFR CONDITIONS ARE EXPECTED THROUGH MUCH THE EXTENDED PERIOD WITH LOCALIZED IFR CONDITIONS IN ANY THUNDERSTORMS TUESDAY THROUGH THURSDAY. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS DURING THE NEAR AND SHORT RANGE PORTION OF THE FORECAST. SOME FOG AND HAZE MAY DEVELOP OVER THE WATERS AS INCREASINGLY WARM...HUMID AIR CROSSES THE REGION. LONG TERM...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS DURING THE LONG TERM PORTION OF THE FORECAST. LOCALIZED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...CANNON/LULOFS NEAR TERM...CANNON SHORT TERM...CANNON LONG TERM...LULOFS AVIATION...CANNON MARINE...CANNON/LULOFS
Hazardous weather outlook, Aug 15, 2:48 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 248 PM EDT SAT AUG 15 2015 MEZ007>009-012>014-018>028-NHZ001>015-161900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 248 PM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA INTO THIS EVENING AHEAD OF A SURFACE TROUGH. SOME OF THE THUNDERSTORMS EARLY EVENING COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-161900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 PM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 5:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
509 PM EDT SAT AUG 15 2015
MEZ022-026>028-152130-
KNOX ME-INTERIOR WALDO ME-LINCOLN ME-COASTAL WALDO ME-
509 PM EDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
KNOX COUNTY IN MAINE
INTERIOR WALDO COUNTY IN MAINE
LINCOLN COUNTY IN MAINE
COASTAL WALDO COUNTY IN MAINE
* UNTIL 530 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM
* VERY HEAVY RAIN AND DIME SIZE HAIL IS POSSIBLE WITH THIS STORM
* LOCATIONS IMPACTED INCLUDE...
THOMASTON...
WARREN...
SEARSMONT...
HOPE...
AND APPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4405 6914 4405 6918 4406 6917 4407 6917
4406 6919 4409 6951 4434 6938 4440 6908
TIME...MOT...LOC 2105Z 8DEG 14KT 4428 6928
HJLSpecial weather statement, Aug 15, 5:12 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
512 PM EDT SAT AUG 15 2015
MEZ023-024-152145-
COASTAL CUMBERLAND ME-COASTAL YORK ME-
512 PM EDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
COASTAL CUMBERLAND COUNTY IN MAINE
COASTAL YORK COUNTY IN MAINE
* UNTIL 545 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SOUTH PORTLAND...MOVING TO THE SOUTHEAST
AT 20 MPH.
* DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PORTLAND...
SOUTH PORTLAND...
AND SCARBOROUGH.
LAT...LON 4364 7042 4369 7023 4367 7028 4366 7027
4367 7023 4369 7019 4365 7022 4368 7017
4368 7016 4363 7022 4361 7011 4362 7021
4356 7020 4355 7024 4354 7023 4356 7028
4353 7032 4352 7037 4344 7034
TIME...MOT...LOC 2110Z 336DEG 19KT 4361 7027
LULOFSLocal storm report, Aug 15, 5:20 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
520 PM EDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BRISTOL 43.59N 71.74W
08/15/2015 GRAFTON NH TRAINED SPOTTER
TREE DOWN ON A HOUSE IN BRISTOL NH
&&
EVENT NUMBER GYX1500286
BROWNSpecial weather statement, Aug 15, 5:33 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 533 PM EDT SAT AUG 15 2015 NHZ005-007-008-152215- MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH- 533 PM EDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... MERRIMACK COUNTY IN NEW HAMPSHIRE SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE SULLIVAN COUNTY IN NEW HAMPSHIRE * UNTIL 615 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWPORT...MOVING TO THE EAST AT 20 MPH. * PEA SIZE HAIL...TORRENTIAL RAINFALL...AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEW LONDON... NEWPORT... NEWBURY... SUNAPEE... AND GRANTHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4333 7227 4354 7223 4358 7187 4328 7191 TIME...MOT...LOC 2131Z 276DEG 15KT 4341 7216 HANES
Special weather statement, Aug 15, 5:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 555 PM EDT SAT AUG 15 2015 MEZ008-012-013-152300- NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- 555 PM EDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN FRANKLIN COUNTY IN MAINE SOUTHERN FRANKLIN COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE * UNTIL 700 PM EDT * AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR PHILLIPS...MOVING TO THE SOUTHEAST AT 10 MPH. HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. * * LOCATIONS IMPACTED INCLUDE... PHILLIPS... WELD... STRONG... AVON... AND SALEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4482 7053 4495 7037 4478 7001 4458 7035 TIME...MOT...LOC 2152Z 310DEG 10KT 4483 7037 HJL
Special weather statement, Aug 15, 6:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 620 PM EDT SAT AUG 15 2015 NHZ011-015-152300- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 620 PM EDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CHESHIRE COUNTY IN NEW HAMPSHIRE WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE * UNTIL 700 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT CONTAINED HEAVY RAIN JUST SOUTH OF KEENE...MOVING TO THE EAST AT 20 MPH. * DIME SIZE HAIL IS EXPECTED WITH THIS RAIN AND UP TO TWO INCHES OF RAIN MAY FALL FROM THESE STORMS. * LOCATIONS IMPACTED INCLUDE... JAFFREY... SHARON... DUBLIN... PETERBOROUGH... AND TROY. LAT...LON 4286 7239 4300 7234 4298 7184 4276 7191 TIME...MOT...LOC 2212Z 278DEG 9KT 4292 7222 JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:48 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 42 min |
| Aug 15, 4:35 PM EDT | Special Weather Statement | GYX | Waldo | 25 min |
| Aug 15, 4:46 PM EDT | Special Weather Statement | GYX | Cumberland | 29 min |
| Aug 15, 5:09 PM EDT | Special Weather Statement | GYX | Knox | 21 min |
| Aug 15, 5:12 PM EDT | Special Weather Statement | GYX | Cumberland | 33 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | GYX | Franklin | 65 min |
| Aug 15, 7:46 PM EDT | Special Weather Statement | GYX | Franklin, Kennebec, Oxford | 89 min |
| Aug 15, 1:57 PM EDT | Special Weather Statement | GYX | Cheshire | 48 min |
| Aug 15, 2:35 PM EDT | Special Weather Statement | GYX | Rockingham | 25 min |
| Aug 15, 3:01 PM EDT | Special Weather Statement | GYX | Cheshire | 29 min |
| Aug 15, 3:16 PM EDT | Areal Flood Advisory | GYX | Cheshire | 119 min |
| Aug 15, 3:23 PM EDT | Special Weather Statement | GYX | Hillsborough | 37 min |
| Aug 15, 3:42 PM EDT | Special Weather Statement | GYX | Merrimack | 33 min |
| Aug 15, 3:45 PM EDT | Flash Flood Warning | GYX | Hillsborough, Merrimack | 3 hr |
| Aug 15, 4:02 PM EDT | Special Weather Statement | GYX | Strafford | 28 min |
| Aug 15, 4:26 PM EDT | Special Weather Statement | GYX | Strafford | 34 min |
| Aug 15, 4:48 PM EDT | Special Weather Statement | GYX | Belknap | 42 min |
| Aug 15, 4:53 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack | 42 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | GYX | Merrimack | 61 min |
| Aug 15, 5:16 PM EDT | Areal Flood Advisory | GYX | Belknap, Grafton, Merrimack | 119 min |
| Aug 15, 5:33 PM EDT | Special Weather Statement | GYX | Sullivan | 42 min |
| Aug 15, 6:20 PM EDT | Special Weather Statement | GYX | Cheshire | 40 min |
| Aug 15, 6:24 PM EDT | Areal Flood Warning | GYX | Cheshire | 3 hr |
| Aug 15, 6:25 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 50 min |
| Aug 15, 6:44 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 46 min |
| Aug 15, 7:05 PM EDT | Areal Flood Advisory | GYX | Cheshire | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.